MAUDE Adverse Event Report: COVIDIEN LP LIGASURE STD DISP ELECT/CORD; LIGASURE VESSEL SEALING SYSTEM

COVIDIEN LP LIGASURE STD DISP ELECT/CORD; LIGASURE VESSEL SEALING SYSTEM
Model Number LS2071
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).One ls2071 ligasure device was received for evaluation, and the reported issue with activation was not confirmed.Testing of the device found it was recognized by the generator and there were no issues with the cord dot-recognition fixture.Sealing was performed multiple times on simulated tissue, and all seal cycles were completed satisfactorily with end tones.However, an alternate and non-contributing issue was identified.Visual inspection found one of the snaps on the jaw was broken and missing.Review of the device history records for this lot found no potentially contributing factors.A 100% visual inspection of the snap pins is performed during production, and it is unlikely the product was damaged when it left the manufacturing facility.Snap damage can be caused by misaligning the snaps during assembly by the user or by multiple assembly attempts.The investigation identified the root cause of the damage to be user error.The instructions for use included with this product lists measures for proper assembly.
 
Event or Problem Description
The customer reported that during a bowel resection, the device stopped working and would no longer activate.A new device was opened and worked well.No patient injury resulted from the issue.Examination of the received device on january 6th found one of the snap pins is broken and missing.The customer confirmed that nothing fell within the patient cavity.

Brand Name
LIGASURE STD DISP ELECT/CORD
Common Device Name
LIGASURE VESSEL SEALING SYSTEM
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder CO 80301
MDR Report Key6269179
Report Number1717344-2017-00073
Device Sequence Number721182
Product Code GEI
UDI-Device Identifier10884524000282
UDI-Public0110884524000282
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2021
Device Model NumberLS2071
Device Catalogue NumberLS2071
Device Lot Number61890199X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2017
Initial Report FDA Received Date01/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1